Paracetamol ka use kaise karen
What is paracetamol?
Paracetamol is a drug that is used to:
- For the relief of mild to moderate pain – for example,
Headache
,
Sprain,
teeth paineither
winterFor relief of symptoms.
- to control a fever (high temperature also called pyrexia) – for example, when someone
Cold
Yes (Influenza).
How does it work?
Paracetamol works as a pain reliever by affecting chemicals called prostaglandins in the body. Prostaglandins are substances released as a result of disease or injury. Paracetamol blocks the production of prostaglandins; Due to which the body feels less pain or injury.
Paracetamol lowers the temperature by acting on that part of the brain; Which is responsible for the control of temperature.
Types of Paracetamol Products
Paracetamol is sold by many manufacturers under many different brand names.
It is also often mixed with other substances. For example it may be mixed with a decongestant and sold as a cold and flu medicine.
Learn more about
Who can use paracetamol?
Paracetamol should be used with caution in people who have liver or kidney problems, or who are dependent on alcohol.
Know more.
Side effects are rare and include rash or low blood pressure.
Learn more about
Paracetamol can also interact with some other medicines, including those taken to treat cancer or epilepsy.
Learn more about
use in children
Babies and children can be given paracetamol to treat fever or pain if they are over 2 months of age.
For example, babies who are 2 or 3 months old may be given a dose of paracetamol if they have a high temperature or fever after vaccinations. This dose can be repeated once after 6 hours.
Check the medicine packet or the patient information leaflet that comes with the medicine to know whether the medicine is suitable for children and the correct dosage. When paracetamol is given to infants or children, the correct dose depends on:
- age of child
- baby weight
- Paracetamol strength – this is usually in milligrams
If your baby or child’s fever doesn’t go away or if they’re still in pain, talk to your doctor.
Side-effects of paracetamol
The side effects of paracetamol are very rare.
However side effects may include:
- itching and rashes
- Hypotension (low blood pressure) when paracetamol is given by infusion (a continuous drip of medicine into a vein in your arm) in hospital.
- Liver and kidney damage when higher than recommended doses are taken.
In very severe cases, liver damage caused by an overdose of paracetamol can be fatal.
Dosage
Make sure you take the paracetamol as per the instructions on the label or as directed by the healthcare practitioner. Unless you have been specifically told, do not take more than 4 doses of paracetamol in 24 hours.
If you think you have taken too much paracetamol, get your doctor or other healthcare worker straight away.
Paracetamol may also be associated with other blood disorders such as thrombocytopenia (low number of platelets) and leucopenia (low number of white blood cells), although this is very rare.
Driving ability
Paracetamol taken in the recommended doses is not believed to interfere with your ability to drive.
Interaction of paracetamol with other medicines
When two or more medicines are taken at the same time, the effect of one medicine may be altered by the other.
This is known as the action-reaction between the two drugs. In some cases, it may not be safe to take one drug with another because of the same interaction.
Paracetamol may interact with the following medicines:
● Busulfan – treats some types of cancer.
● Carbamazepine – treats a number of conditions including epilepsy and some types of pain.
● Colestyramine –
Treats a number of conditions, including itching caused by hepatitis (a type of liver disease).
● coumarins – these are present in liquid anticoagulants (medicines to prevent blood clotting), such as warfarin (see below)
● Domperidone – relieves vomiting and
Treats many conditions including
● Metoclopramide – gives relief from illness and
Treats many conditions including
To check that your medicines are safe to take with paracetamol, you can:
● Ask your doctor or local pharmacist
● Read the Patient Information Slip that is given to you when you leave with your medicine
● See the [Drug information] tab at the top of this page
Warfarin
Warfarin is an anticoagulant (blood thinner) drug, which is used to prevent and treat conditions such as:
●
A blood clot in one of the deep veins of the body
●
where the blood supply to the brain is restricted
If you take warfarin, long-term regular use of paracetamol can increase its anticoagulant effect, making it more difficult for your blood to clot. This may increase the risk of bleeding. It is believed that this does not happen with occasional doses of paracetamol.
for more information
See.
medicines containing paracetamol
Unless directed by your doctor or pharmacist, you should not take paracetamol with other products that contain paracetamol, eg diadramol, co-codamol and tramaset. This is because of the risk of paracetamol overdose.
missed or extra dose of paracetamol
Take paracetamol according to the instructions on the medicine packet or the patient information leaflet that comes with the medicine, or as directed by your doctor or pharmacist.
Doses of paracetamol are usually taken every four to six hours.
Make sure you keep enough time gap between doses and do not exceed the maximum dose for a 24 hour period.
missed dose
If you forget to take your dose of paracetamol, see the patient information leaflet that comes with your medicine. You can take the missed dose when you remember, or you can skip it altogether.
extra dose
If you accidentally take an extra dose of paracetamol, you should skip the next dose so that you do not exceed the maximum dose recommended for a 24-hour period. If you are concerned or feeling unwell, contact your doctor.
If you have taken more than the maximum recommended dose of paracetamol, you should contact your doctor or go to an accident and emergency department immediately. Taking too much paracetamol can cause liver damage. It can cause symptoms such as nausea (feeling sick) and vomiting (being sick) that last for about 24 hours.
In severe cases, taking too much paracetamol can lead to:
● Encephalopathy (problems with brain function)
● Bleeding (Bleeding)
● Hypoglycemia (low blood sugar)
● Cerebral edema (fluid on the brain)
● death
more advice
If you need further advice about a missed or extra dose of paracetamol:
● Consult your doctor or pharmacist
Different names of paracetamol
Paracetamol is made by a number of different drug manufacturers, each giving their product a different brand name.
In some countries, paracetamol is known as acetaminophen.
The packaging must state whether a product contains paracetamol and how much. This will usually be in milligrams (mg). For example, a paracetamol tablet may contain 500mg of paracetamol.
types of paracetamol
Paracetamol is available in the following forms:
● pills
● Caplets
● Capsule
● Soluble tablets (these dissolve in water that you drink)
● an oral suspension (liquid medicine)
● suppositories, which are inserted into your anus (the place where your body passes waste)
Some types of paracetamol, such as liquid forms of paracetamol, are specifically for children.
Paracetamol with other medicines
In some products, paracetamol is combined with other ingredients. For example, it may be mixed with a decongestant (a type of medicine that provides short-term relief for a stuffy nose) and sold as a cold and flu remedy.
Paracetamol can also be combined with other painkillers, such as:
● Co-codamol (paracetamol and codeine)
● Co-dydramol (paracetamol and dihydrocodeine)
● Tramacet (Paracetamol and Tramadol)
Special considerations
When you take paracetamol, do not take more than the maximum dose written on the packet or the patient information leaflet that comes with the medicine.
Do not take paracetamol with any other products that contain paracetamol.
use with caution
Paracetamol should be used with caution in people who have these problems:
- liver problems
- kidney problem
- alcohol dependence
Paracetamol is generally safe for people with kidney problems. Talk to your doctor or pharmacist for more details.
Pregnancy
Paracetamol is routinely used at all stages of pregnancy to bring down a high temperature (fever) and relieve pain. There is no clear evidence that paracetamol has harmful effects on babies.
As with any medicine used during pregnancy, the lowest possible dose of paracetamol should be taken for the shortest possible time.
Breastfeeding
Paracetamol is considered the best option for pain relief during breastfeeding. The amount of paracetamol that can pass into breast milk is small enough to cause any harm to the baby.